MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US UNIVERSAL STEM 115X14MM FLUTED; UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS

DEPUY ORTHOPAEDICS INC US UNIVERSAL STEM 115X14MM FLUTED; UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS
Model Number 86-7428
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Discomfort (2330)
Date of Event 04/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient underwent primary unicompartmental knee replacement on (b)(6) 2018.Patient presented with a fracture of the tibial plateau - at this point the unicompartmental knee was revised to a pfc tc3 rp.Patient has reported ongoing pain and discomfort from time of revision procedure.Bone scans indicate increased uptake around the tip of the tibial stem and around the resurfaced patella.A decision was made to revise some/ all of the tc3.On opening the knee, all the components were found to be well fixed.Extensive scarring/ scar tissue was found around the inferior pole of the patella component - this was excised.The tibial tray and stem were removed leaving the tibial sleeve in situ.The sleeve was again checked to ensure it was well fixed.An alternative tray was implanted into the fixed tibial sleeve, but this time without a stem.The view being that the sleeve is well fixed and the load would transfer through the sleeve - the stem would then not be required and would also prevent loading around the tip of the stem, which had potentially caused the pain.A new bearing was implanted and the knee closed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the product and lot code was provided, a manufacturing records evaluation (mre) was not performed.

Brand Name
UNIVERSAL STEM 115X14MM FLUTED
Common Device Name
UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11813756
Report Number1818910-2021-10122
Device Sequence Number19830930
Product Code JWH
UDI-Device Identifier10603295217909
UDI-Public10603295217909
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number86-7428
Device Catalogue Number867428
Device Lot NumberHA6290
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer07/15/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT REVISION CEM TIB TRAY SZ 4; MBT TRAY SLEEVE POR M/L 53MM; PFC*SIGMA TC3 FEM RT SZ4; PFC*SIGMA/OV/DOME PAT 3PEG,41; SIGMA FEM ADAPTER 5 DEGREE; SIGMA FEM ADAPTER NEUTRAL BOLT; TC3 RP TIBIAL INSERT S4,10.0; UNIVERSAL FEM SLV FUL POR 34MM; UNIVERSAL STEM 115X14MM FLUTED; UNIVERSAL STEM 75X18MM FLUTED; UNK MANUFACTURER & PRODUCT INFO
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR